MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, LIPPED, 28MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, LIPPED, 28MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 132-28-51
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Osteolysis (2377); Aseptic loosening (4883)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: 180-01-48 - nv crown cup clstr hole 48mm group 1: (b)(6), 148-28-00 - 12/14 zirconia head 28mm +0mm neck: (b)(6) monoblock stem.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported a patient underwent a left hip total arthroplasty.Subsequently, thirteen and half (13.5) years later, the patient's x-rays indicated a malpositioned acetabular cup and polyethylene wear.The patient underwent a left hip revision four (4) days later.The acetabular cup, liner and femoral head were revised.The cup and liner were noted to be a competitor's implants.Intraoperatively, it was noted the patient needed bone graft due to poly wear, osteolysis and cup removal.There was an unexpected surgical delay of 30-45 minutes reported due to the acetabular cup being loose and falling out.As a result, a full acetabular component revision was needed instead of the planned revision of just the polyethylene components and the femoral head exchange.The patient was last known to be in stable condition following the event.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c, d, g.The revision reported was likely the result of prosthesis wear over the course of over 13 years of implantation, patient-related considerations, and a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) including impingement and edge loading.Acetabular cup loosening may be an additional reason for the reported revision, but this cannot be confirmed from the information provided as the devices were not returned for evaluation and no relevant clinical notes were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, LIPPED, 28MM ID, GROUP 1 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key22859554
Report Number1038671-2025-02808
Device Sequence Number9212468
Product Code JDI
UDI-Device Identifier10885862023155
UDI-Public10885862023155
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2017
Device Catalogue Number132-28-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2025
Supplement Date Received by Manufacturer09/17/2025
09/18/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date09/18/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale